Cholesterol-lowering drugs can help lower your risk of stroke or heart attack. Statins are taken throughout your life.
Statin usage can have side effects. Myopathy is a painful clinical disorder of the skeletal muscles.
The most common complaint associated with statins, according to the American College of Cardiology, is myopathy, a muscle disorder, which may occur in up to a third of statin users. Statin-induced myopathy brings on muscle-related symptoms that didn’t exist prior to when you started taking a statin. Symptoms tend to start soon after you begin statin therapy.
The disorder may include any of the symptoms.
- There is pain in the muscles.
- Weakness in the muscles.
- It is a symptom of cramping.
- There are problems with the tendon.
Toxicity is the reason for the different types of myopathy.
- Myalgia. Myalgia refers to generalized pain in your muscles. There may be a small increase in the creatine kinase enzyme, which is associated with muscle damage. If you have an increase in kinase, it can be identified in your bloodstream through a routine blood test.
- Myositis. Myositis presents itself with There is pain in the muscles., tenderness, or weakness and a higher level of creatine kinase in your bloodstream.
- Rhabdomyolysis. Rhabdomyolysis is an extreme, life-threatening type of myopathy. It’s brought on by muscle breakdown and significant creatine kinase elevations, up to 10 times greater than normal values. In some cases, rhabdomyolysis can be fatal due to acute renal failure. But rhabdomyolysis is rare, occurring in fewer than
1 person per 100,000per year who takes statins.
Statins are among the most widely prescribed medications around the world, used by more than 200 million people to lower cholesterol and their risk of cardiovascular disease. The drugs work by lowering the production of low-density lipoprotein (LDL) (“bad”) cholesterol in your liver.
“High cholesterol levels can cause plaque to form in your arteries. The main risk factor for a heart attack is plaque build up in your heart’s arteries.”
There are seven types of sennas in the US. You can tell by the way your body works. If you have high LDL cholesterol levels and other heart disease risk factors, you should be prescribed a stronger s t, while milder s t should be used if you have low levels. The following is a list of drugs.
- rosuvastatin is avastatin
- The drug atorvastatin.
- Pitavastatin is avastatin
- simvastatin is a drug
- The drug is called pravastatin.
Myotoxicity is the destruction of muscle cells. It can be triggered by a variety of sources, including drugs and snake venom. Mild to severe symptoms can be present.
Statins may bring on myotoxicity by interacting with your muscle cell components, such as mitochondria, as well as by triggering an inflammatory response due to the drugs’ effects on your muscle antigens. A 2020 study also suggests that statins may lead to myotoxicity by affecting your electrolytes, oxygen supply, or other factors affecting your muscle health.
Symptoms originate in the muscles of your upper arms, shoulders, and thighs. The muscles of your feet and hands can be affected during the advanced stage of the disorder.
The lower body is where common complaints are found.
- The person has cramps.
- It was heaviness.
- It is stiff.
rhabdomyolysis symptoms include:
- severe There is pain in the muscles. throughout your entire body
- Dark urine.
- Weakness in the muscles.
- There is damage to the kidneys.
If you are physically active, you are more likely to have myopathy.
Cholesterol can cause many different side effects. After weeks or months of statin use, most side effects wear off. Some of the more common side effects include:
- There is a throbbing head.
- The blood platelet count is low.
- sleep disruptions
It’s not entirely understood why or how statins cause muscle problems or why some people have these side effects and others don’t. Statins may interfere with a protein integral to your muscle health and growth. Another theory is that statins cause a reduction in coenzyme Q10, a substance necessary for your muscles to have enough energy to work optimally.
A 2019 study also suggests that statins may cause the release of calcium from your muscles, causing a number of symptoms, including There is pain in the muscles. and weakness.
There are several risk factors associated with statin-induced myopathy.
- Being assigned a female at birth.
- having a low body mass index (BMI)
- Being of an advanced age is a must.
- having untreated hypothyroidism, high blood pressure, liver disease, and kidney disease
- drinking a lot of alcohol.
- doing vigorous exercise.
- having type 1 or type 2 diabetes
- Cranberry or grapefruit juice is a good drink to drink regularly.
- having drug interactions, namely with medications used to treat HIV, antibiotic medications, antidepressants, medications used to suppress the immune system, and medications for irregular heart rhythms
- Having had a surgery.
If you begin to show symptoms of muscle myopathy after starting statin therapy, you should talk to a doctor. A blood test is usually ordered to rule out rhabdomyolysis and measure your creatine kinase levels. Ifrhabdomyolysis is the cause, statin treatment will be stopped immediately.
Your levels of creatine kinase will be normal or slightly elevated in most situations. If this is the case, a doctor will likely start by ruling out other factors that might be contributing to your pain.
- doing strenuous exercise
- Consuming alcohol to misuse it.
- having certain medical conditions, including hypothyroidism or a vitamin D deficiency
Sometimes a brief break from statin medication is needed in order to determine if the muscle aches you are experiencing are due to statin usage or just a part of the natural aging process. If your doctor temporarily stops your treatment for a couple of weeks, you will have time to compare how you feel when you are taking the medication and when you are not.
Decreasing your dose may help reduce There is pain in the muscles.s, but it could also hinder the cholesterol-lowering effects of your medication. For this reason, a doctor might simply suggest switching to another statin that works just as well but can be taken in a smaller dose.
There are also healthy lifestyle habits that are encouraged.
- Moderate exercise.
- A healthy diet.
- weight loss
- quit smoking
- dietary supplements, including vitamin E, coenzyme Q10, and niacin
If you have a side effect of statin therapy, you should always talk to a doctor before stopping your medication.
Often the only way to halt the effects of statins on your muscle cells is to stop taking the medications. Symptoms tend to disappear within 3 months after you stop taking statins, with no permanent damage in most cases. But a 2018 study suggests that in rare cases, some muscle damage isn’t reversible.
Moderate exercise may help eliminate myopathy symptoms. If you have a heart disease or are at risk for it, your exercise program should be approved by a physician.